MAUDE Adverse Event Report: NUVASIVE INCORPORATED NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE INCORPORATED NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 16191111
Medical Device Problem Codes Break (1069); Misassembled During Installation (4049)
Health Effect - Clinical Codes Pain (1994); No Consequences Or Impact To Patient (2199)
Date of Event 10/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for investigation as it remains in-situ.Radiographs provided confirm the alleged event.Labeling review: ".Warnings, cautions and precautions: care should be taken to insure that all components are ideally fixated prior to closure.All implants should be used only with the appropriately designated instrument." ".Preoperative warnings: care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." ".Note: check both reduction extensions after removal for the black lasermark at the distal end of the reduction extension to ensure the reduction extension has broken off at the correct spot (fig.12).Note: be sure the lock screw is fully seated and the rod is fully reduced prior to breaking off the reduction extensions.".
 
Event or Problem Description
On an unknown date a patient underwent a posterior procedure at l4-s1 without any reported incidents.During a postoperative visit the reduction extension tabs were discovered still in-situ.No revision procedure is currently planned.
 
Event or Problem Description
Supplemental report submitted.
 
Additional Manufacturer Narrative
Review of the reported event describes the reduction tab fractured off above the desired location and the tab comparison process outlined in the instructions for use was not completed resulting in the fractured tab being left in-situ.Surgeons perogative was not to revise and leave as is.No additional investigation required.Labeling review: "note: be sure the lock screw is fully seated and the rod is fully locked down.".

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE INCORPORATED
7475 lusk boulevard
san diego CA 92121
MDR Report Key9703324
Report Number2031966-2020-00027
Device Sequence Number2824710
Product Code NKB
UDI-Device Identifier00887517655806
UDI-Public887517655806
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K143684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number16191111
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/16/2020
Supplement Date Received by Manufacturer05/11/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR